Article Text

PDF
Increased blood glucose levels following intra-articular injection of methylprednisolone acetate in patients with controlled diabetes and symptomatic osteoarthritis of the knee
  1. G S Habib1,
  2. M Bashir2,
  3. A Jabbour3
  1. 1
    Rheumatology Clinic, Nazareth Hospital, Nazareth, and Department of Medicine, Carmel Medical Center, Haifa, Faculty of Medicine, Technion, Israel Institute of Technology, Haifa, Israel
  2. 2
    Department of Medicine, Carmel Medical Center, Haifa, Israel
  3. 3
    Central Lab, Nazareth Hospital, Nazareth
  1. G S Habib, Rheumatology Clinic, Nazareth Hospital, P.O. Box 11, Nazareth 16100, Israel; gshabib62{at}yahoo.com

Statistics from Altmetric.com

The effect of oral or intravenous steroid treatment on glucose metabolism is well known.1 Intra-articular steroid injection (IASI) at the knee joint is a common procedure,2 however there are no studies on the effect of IASI on glucose metabolism. Patients with controlled diabetes (HgA1C<7), using modern versions of blood glucose monitoring devices, with knee pain due to osteoarthritis of the knee (OAK) for more than 3 months without sufficient response to non-steroidal anti-inflammatory drugs (NSAIDs) and physical therapy were offered an IASI of 50 mg of methylprednisolone acetate (MPA) (Pharmacia & Upjohn, Puurs, Belgium) at the knee joint. If they agreed, patients were asked to …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.